Jump to content
Acne.org
  • entries
    20
  • comments
    34
  • views
    27,432

Post Accutane 5 Month Update

BitsyBit

1,061 views

It has been 5 months since my last pill of taking Accutane. And BOY has it been a crazy 5 months! During this time I enjoyed my summer acne free and started college with the confidence of clear skin. Everything has been so much better since not having to deal with acne. It's all the little things and the little worries that go away. I don't HAVE to put on makeup before I go outside and I'm not constantly stressing about my skin. I don't actually THINK about my skin all the time anymore, unless I think I'm shiny. I also feel like I have changed a lot as a person because I am not afraid to actually be who I want to be and do what I want.

I do still have some old marks on my cheeks (from before and during Accutane) that have not faded all the way yet, and I do get some little bumps/clogged pores but I feel like I'm the only one that can notice them. Around the sides of my nose and the parenthesis area (when I smile) there are some clogged pores. They aren't visible but they are little tiny bumps. I believe this is due to the fact that the oil has come back. Since stopping Accutane, I have had maybe 2 or 3 actual pimples but they went away in a day and they weren't cystic.

Taking Accutane has been one of best decisions ever for me. I am so glad that I was able to knock out the treatment before starting college. It's easy to forget how badly acne used to make me feel, but I really try not to forget because it's important to remember what I used to go through and what people still struggle with. It's true, my skin is not perfect because I still get like really tiny blemishes but it is nothing compared to high volume and the the cystic, deep acne that I had. Most of the oil has come back on my face so I'm still getting oily.

On side effects, my eyes are dry sometimes when I wake up. Like it's hard to blink for the first minute. Other than that, everything is back to normal.

For now, I am enjoying my clear skin and keeping my fingers crossed that it stays this way! Even with the partying, late nights, and bad eating habits in college, I haven't broken out! (Ok, maybe like 1 pimple.) I really should try to be better about the college habits, but there is just so much fun to be had :)

If anyone has any questions for me, PLEASE don't hesitate to contact me!! I am more than happy to try to help :)



4 Comments


Recommended Comments

When do the red marks fade?You said you still have some of them ,I'm thinking they are less noticeable now ,well im on my 4th month of tane , I only have red marks now, you think they will fade post accutane?

Share this comment


Link to comment

Thanks so much for posting your blog...I am 29 years old and considering a course of Accutane. I have refused it twice before. I have moderate but persistent acne on my face, moderate-severe on my back. Have tried everything, OTC, prescription topicals, antibiotics, and birth control pills. Some have been helpful but only temporarily. My dermatologist says Accutane is my best option for longterm clear skin but the side effects terrify me.

Sounds like you had a good experience overall and most if not all side effects resolved when you quit taking the medication, correct? Did you change your diet at all while on the medication? Did you have any stomach/GI issues while on Accutane, that is what concerns me the most.

Share this comment


Link to comment

When do the red marks fade?You said you still have some of them ,I'm thinking they are less noticeable now ,well im on my 4th month of tane , I only have red marks now, you think they will fade post accutane?

My skin was more sensitive and less oily during the treatment so the marks did not fade quickly. However after treatment, the oil on my face returned and that helped fade the marks because of a faster cell turnover. If your marks are red, they will most likely fade away with time so don't worry! :)

Share this comment


Link to comment

Thanks so much for posting your blog...I am 29 years old and considering a course of Accutane. I have refused it twice before. I have moderate but persistent acne on my face, moderate-severe on my back. Have tried everything, OTC, prescription topicals, antibiotics, and birth control pills. Some have been helpful but only temporarily. My dermatologist says Accutane is my best option for longterm clear skin but the side effects terrify me.

Sounds like you had a good experience overall and most if not all side effects resolved when you quit taking the medication, correct? Did you change your diet at all while on the medication? Did you have any stomach/GI issues while on Accutane, that is what concerns me the most.

I was in the same boat as you because I tried EVERYTHING for my skin before I ran out of options. I also refused Accutane before because I was scared for the side effects, but in the end taking it turned out to be one of the best decisions ever.

I have no lingering side effects, with the exception that sometimes when I wake up in the morning my eyes feel dry (like I slept with them semi open or something) but once I blink a few times and get my tear ducts going it's goes away.

I did not change my diet at all while on treatment, because I didn't need to because my blood work was fine every month. I did not have any stomach issues at all.

Let me know if you have any other questions! I'm happy to help :)

Share this comment


Link to comment
×